Join Us

We are 224,261 members in 83 forums discussing 163,468 topics.

Help with Abbreviations

Topic: Does Chemo cause twitching in your hands and body?

Forum: Triple-Negative Breast Cancer —

Share with others who have ER-/PR-/HER2- breast cancer.

Posted on: Jul 24, 2009 02:04AM

JaniceW wrote:

For anyone here who has taken chemotherapy, did it cause twitching in your hands and your body.  My hands are shaking alot and so is the rest of my body.  I have never experienced this before until i have taken chemo treatment.  I finished chemo treatment last year in September and now  all of a sudden, i am having a lot of twitching in my body.  I explained this to my doctor and she doesn't even know what i am talking about.  Does anyone else here who has taken chemo have this problem as well?  I hope there's not anything seriously wrong with me.

Log in to post a reply

Page 1 of 1 (12 results)

Posts 1 - 12 (12 total)

Log in to post a reply

Jul 24, 2009 03:33AM foxyroxy2983 wrote:

Hi JaniceW!

I don't think you're the only one who twitches.  My legs and feet twitch a lot when I go to my chemo treatments. I told my onc nurse about it and he told me it was normal, I hope it doesn't become a permanent side effect, though.

Sara Dx 5/7/2010, 2cm, Stage IV, Grade 3, 2/6 nodes, mets, ER-/PR-, HER2-
Log in to post a reply

Jul 24, 2009 07:02PM FloridaLady wrote:

Restless legs can be a side effect of chemo but not so  much in your hands.  Neuropathy does not feel like this either????  I would ask to see a neurologist about this.  Are you taking any other meds that might do this?  Hope this goes away for you or you figure out how to treat this.

Flalady

trip neg stageIV spread to IBC (2X) & 7 recur's, Treat Alt & Conv
Log in to post a reply

Jul 24, 2009 08:17PM konakat wrote:

I had a lot of hand shaking when I was on taxol.  My onc and a neurologist figured out it was a combo of low blood pressure and neuropathy.  Neuropathy can show up late and may last for quite a while or disappear after chemo is stopped.  I agree with Flalady -- a trip to a neurologist would be a good idea -- it could be from your chemo or something else all together.

Take care and hope it resolves quickly for you.

Elizabeth

Elizabeth's Mantra: When in doubt, eat cake. When you haven't a clue, add ice cream. Elizabeth's Mets: Liver, bones, brain (yuck), and lungs (more yuck). Dx 5/2007, ILC, 3cm, Stage IV, Grade 3, 13/19 nodes, mets, ER+/PR+, HER2+
Log in to post a reply

Jul 24, 2009 11:08PM - edited Jul 24, 2009 11:09PM by Nico1012

JaniceW ~ The same thing happened to me starting 6 months after chemo. It's like having restless leg syndrome all over my body! The only thing that has made a  huge improvement so far is a drug called Requip. It is a drug for Parkinson's but also prescribed for restless leg syndrome. Within an hour of taking it the twitching stops and stays away for about 24 hours. My PCP thinks this is a placebo effect but I don't care if it is, ANYTHING to stop the twitching! It may be worth a try for you. If it doesn't work you would only be out the cost of one prescription.

Nico

Dx 4/2/2008, IDC, 2cm, Grade 3, 5/15 nodes, ER+/PR+, HER2-
Log in to post a reply

Jul 24, 2009 11:47PM Binney4 wrote:

Janice, hi,

I had that reaction to Fosamax, of all things. I was expecting absolutely no problems with it because my friends who have been on it awhile all tell me it's such an easy drug with no problems. My gyn couldn't believe it, but the shaking and twitching got so bad I could hardly even talk straight, and when I went off it the twitching went away almost immediately. So maybe go over all the drugs you're taking with your doctor and see if one of them could be causing this.

Be well!
Binney

Log in to post a reply

Jul 25, 2009 05:09PM Nanalinda wrote:

My handwriting has gone to hell d/t the shaking of my hands.  It started while I was on Taxol, but I still have it now that I am on Gemzar and off Taxol for a few months.  I have a terrible time writing out checks.  It's only my hands though, no other parts of my body.

Dx 7/26/2006, IDC, 3cm, Stage IV, Grade 3, 0/1 nodes, mets, ER-/PR-, HER2-
Log in to post a reply

Jul 31, 2009 01:17AM cheranthia wrote:

My hands became very shaky while I was on Taxotere. Whenever I tried to type, I would type double and triple letters! I finished chemo almost two years ago. I can't say I'm 100% back to normal, but it's much better now.

Dx 4/27/2007, IDC, 4cm, Stage IIA, Grade 3, 0/5 nodes, ER-/PR-, HER2-
Log in to post a reply

Aug 1, 2009 05:57PM - edited Aug 1, 2009 05:58PM by JaniceW

I guess the cause of twitching in my hands is from the chemo treatment.  I finished taking chemo last year in September and the twitching in my hands have started about 3 months ago.  I had taken taxal as well so i hope that the twitching is from the chemo and not that the cancer has returned.  My doctors want to do a brain MRI on me to make sure that the cancer hasn't come back in my brain.  I am very, very afraid of having the mri.  I am too afraid that they may find something.

Log in to post a reply

Aug 1, 2009 07:55PM cheranthia wrote:

Janice, remember it may be just a side effect from chemo- even if your docs aren't familiar with it. Their focus is on saving lives and if they are doing their job correctly, their first thought should be to rule out the worst case scenario. It's good that you have doctors who are willing to investigate whatever is going on very thoroughly. If the MRI finds nothing, you will feel so much better afterwards. If it does find something, it's still better to know than to leave it untreated.

I understand how scared you must be. I'm sending you good, positive energy. Please let us know what you find out. (((Hugs)))

Dx 4/27/2007, IDC, 4cm, Stage IIA, Grade 3, 0/5 nodes, ER-/PR-, HER2-
Log in to post a reply

Aug 6, 2009 03:38PM Maureens26 wrote:

I did not have treatment for breast cancer, but for ovarian cancer. I was put on Taxol and carboplatin.. I started having issues so I was put on cysplatin and Taxol.. or the other way around not sure. I started having the tingling bad in my toes and fingers.. only the last month or so I was on chemo which my last treatment was one year ago today. I have been having twitching in my hands (fingers especially) and my legs go numb very easily. I asked my gyn-onc and he said to go to a neurologist if its bothering me that much. I have ignored it/ got used to it.. but I find that it seems to be becoming an issue and I expected for it to be gone after 1 year. I am going to get a referral to a neurologist, I have good insurance so I dont have to worry too much, but that is what I would suggest any of you do if you are having symptoms that are disrupting your sleep or making you anxious.

On another note, I am wondering if anyone had extreme anxiety during chemo that caused chest pains (felt like an elephant was sitting on my chest, got worse if I laid down)..

Maureen

Log in to post a reply

Apr 24, 2020 04:46AM Iva5 wrote:

Did it improove over time?

We don't share diagnosis but I am having the same issue..

Log in to post a reply

Apr 24, 2020 04:49AM Iva5 wrote:

Did it improove over time?

We don't share diagnosis but I am having the same issue..

Page 1 of 1 (12 results)